Meds, Mind, Body & Benefits > Questions About Treatment & Side Effects

The Sustiva/Atripla Thread

<< < (13/30) > >>

sanitex:



I was in sustiva/Truvada before changed to three in
one drug (Atripla ) seven months ago.
Now planning to change viramune / Truvada due to
CNS .before my anxiety was less but now it's terrible.

sydneyson31:
Hi again! I wanted to drop in and post a quick update on my situation. I first posted on 25 March when I switched from Atripla to Complera due to ongoing psych and depression issues. 6 weeks later and I do feel better, although not completely like others have mentioned. I don't seem to have experienced any adverse side-effects apart from being very gassy but as it's just me and the pooch, doing noisy farts doesn't seem to bother either of us but i am learning more about what in my diet may exacerbate this too.

The Atripla made me extremely unsocial over the last 4 years, and my circle of friends has decreased significantly. To be honest, I was not good company and they just stopped inviting me places or calling. As you can imagine this also greatly affected my state of mind and insecurities and really, everything just got worse and worse.

In just 6 short weeks, I am getting out and about more, interacting with friends again over dinner and I even have a date this week! They are slow but important steps to getting my life back.

As I get more used to the Complera and further away from the Atripla, I am so angry at my previous doctor for ignoring my pleas to change meds but am so thankful that my new doctor acted swiftly to make the changes that were necessary.

My advice to others is that if you don't feel "right", push the issue with your doctors so that they listen and take your concerns seriously. Yes, Atripla works fantastically well to control HIV but it doesn't need to be at the expense of your sanity or relationships. There are other viable options for most, if not all of us that are struggling with the mental affects of Atripla (and HIV).

Good luck to you all and thank you for fearlessly sharing your own stories and experiences here.

frenchie:
hi every one, i was diagnosed 14 month ago, at first I was desperate and i had found a lot of help reading post on forums from different people living with the same health condition.

So i decide i could contribute with my small experience .


When i started medication my viral load was about 200 000, and atripla was the only single tablet regimen available in my country.

As i had at the beginning a lot of side effects (i was very depressed: just been diagnosed, and my girlfriend who i was suppose to married, dump me in a very very rude way), i thought it was all coming from the sustiva from atripla, so i wanted to switch to complera.

 i took another health insurance in a different country where complera was available and then switch to this one (my viral load at this time was not detectable thanks to atripla).

And the side effects was even worse (i still had insomnia , a lot of stomach problems, and being very depressed), i kept complera for a month or two but the side effects didn t go away.

So i went back to atripla and nowadays the only problem i have is sometimes a sleeping disorder, but nothing to bad, so i keep this medication.

I still have a lot of vivid dreams but it doesn't really bother me.

I think the depressive moods i had when i started atripla when more due to the fact of being newly diagnosed, problems with my ex partner and facing my new HIV status on my own (which might not have been my brightest idea).

We are not all equal with medication, atripla can work very well with some people and can't with other.
And there is are some practical advantage of taking this regimen (taking just one pill before you go to bed, with window in time of a few hours).


Ps: please forgive the many mistakes i have probably made, but english is not my native language




PAGuy:
After being diagnosed last year, I was immediately put on atripla.   I immediately started to suffer depression and anxiety and sleeplessness.   The vivid dreams, while they may sound like fun at first, after a whole year of them, I am making the switch to complera.

I also wouldn't recommend sustiva for anyone with depression or anxiety issues...after one week on atripla, I attempted suicide and ended up in the psych ward for a week and then a subacute psychiatric center for two weeks.  I had never had any suicidal ideations prior to that week, just one mild depression.

My ID doctor recommended the switch about six months ago...but I was hesitant because I went from cd4 of 49 to 298 and vl from 2 million to UD in 8 weeks.  Put those fun vivid dreams just got worse and worse...and waking up was always frightening...the dreams would always wake me up...oddly they all took place in college with me not being able to graduate....ironically in real life I have a doctorate.

The eating thing also freaked me out because of the empty stomach requirements of atripla...but hey...now I can have a snack after dinner.

Anyway, let me stop rambling and thank everyone for this tread...and hope for the best with my switch!

mitch777:

--- Quote from: PAGuy on May 09, 2013, 08:32:56 PM ---After being diagnosed last year, I was immediately put on atripla.   I immediately started to suffer depression and anxiety and sleeplessness.   The vivid dreams, while they may sound like fun at first, after a whole year of them, I am making the switch to complera.

I also wouldn't recommend sustiva for anyone with depression or anxiety issues...after one week on atripla, I attempted suicide and ended up in the psych ward for a week and then a subacute psychiatric center for two weeks.  I had never had any suicidal ideations prior to that week, just one mild depression.

My ID doctor recommended the switch about six months ago...but I was hesitant because I went from cd4 of 49 to 298 and vl from 2 million to UD in 8 weeks.  Put those fun vivid dreams just got worse and worse...and waking up was always frightening...the dreams would always wake me up...oddly they all took place in college with me not being able to graduate....ironically in real life I have a doctorate.

The eating thing also freaked me out because of the empty stomach requirements of atripla...but hey...now I can have a snack after dinner.

Anyway, let me stop rambling and thank everyone for this tread...and hope for the best with my switch!

--- End quote ---

Thanks for such a honest post with your experience about Atripla.
(I am always hesitant to add to this thread but we are just trying to share here)

I noticed yet another plus side today after having changed meds.
I like to read but the last several years I would zonk out after 15-30 minutes and need a nap.
It's been a bit hectic the past couple of months but I picked up a book today and read for 1 1/2 hours and NO nap afterwards! :)

Simple pleasure. :)

PAGuy,
Hope all goes well with you new meds!

Navigation

[0] Message Index

[#] Next page

[*] Previous page

Go to full version